MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1699297
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 12/21/2016
Type of Reportable Event Death
Event or Problem Description
(b)(4).Subject (b)(6).Last sae report: (b)(6) 2017.Sae: hepatic decompensation (hepatic failure).This report concerns subject (b)(6), a (b)(6) male who was enrolled in study (b)(6) entitled "a phase iii clinical trial of intra-arterial therasphere® in the treatment of patients with unrespectable hepatocellular carcinoma (hcc).On (b)(6) 2016, the subject received treatment with study device therasphere® total 117 gy for hepatocellular carcinoma in the right lobe.On (b)(6) 2016, the subject received treatment with study device therasphere® total 114 gy for hepatocellular carcinoma in the left lobe.On (b)(6) 2016, the subject commenced treatment with standard of care therapy (sorafenib), the dosage of which was not reported at the time of reporting this event.On (b)(6) 2016, standard of care therapy (sorafenib) has been discontinued due to liver function deterioration and radiation hepatitis.Relevant medical history included gout, depression, oesophageal varices, thrombocytopenia, portal hypertension, fibromyalgia, sero negative arthritis and first degree arterio-ventricular block.Concomitant medications included lansoprazole, naproxen, tramadol, fluoxetine, and allopurinol.On (b)(6) 2016, the subject's blood tests showed increased bilirubin values due to possible radiation hepatitis.Ultrasound was done, but there were no abnormalities to indicate obstruction.On (b)(6) 2016 standard of care therapy (sorafenib) has been discontinued due to liver function deterioration.The subject was losing noticeable weight (exact values not provided).The subject continued to deteriorate, there was a radiological evidence of decompensation with ascites.Weight has increased significantly (exact values not provided).Re-staging ct has been performed.Ascitic drainage has been performed.Re-evaluation ct scan has been performed on (b)(6) 2017 which demonstrated good partial response of segment 4 and 7 hepatocellular carcinomas embolization with study device but there was ongoing evidence of decompensation.On (b)(6) 2017, the subject was admitted from clinic due to worsening liver function.Jaundice lethargic and some ascites were present.On (b)(6) 2017 liver ultrasound showed decompensated cirrhosis with multifocal hcc.On (b)(6) 2017 - contrast abdomen ct showed ascites persisted but has decreased in volume.Segment 4b showed an area of measuring 15 mm.Thus lesion was eventually untreated.Other segments have reduced 4a - 3.4 cm to 2.4 cm.This lesion was devascularized with no residual arterialization.On (b)(6) 2017, the subject died due to terminal cancer.No other details on death were provided at the time of reporting this event.The subject discontinued participation in the study due to his death.The investigator assessed the event of hepatic decompensation as grade-5 (fatal) in intensity, serious due to death of the subject.The event was assessed as definitely related to study device, possibly related to study procedure and pre-existing condition.The event was considered as not related to study treatment with standard of care therapy (sorafenib).The company assessed the event of hepatic decompensation as grade-5 (fatal) in intensity, serious due to death of the subject.The event seemed to be unlikely related to study device and study procedure.The event was not related to standard of care therapy (sorafenib) and was probably related to disease under study (hcc progression and pre-existing conditions).A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This is a follow-up report to update the sae term and causality to device and procedure.Mfr # 3002124543-2017-00026.(b)(4).Last sae report: (b)(6) 2017.Sae: hepatic decompensation secondary to radiation induced liver disease the investigator assessed the event of hepatic decompensation secondary to radiation induced liver disease as grade-5 (fatal) in intensity, serious due to death of the subject.The event was assessed as definitely related to study device, not related to study procedure and not related to pre-existing condition.The event was considered as not related to study treatment with standard of care therapy (sorafenib).The company assessed the event of hepatic decompensation secondary to radiation induced liver disease as grade-5 (fatal) in intensity, serious due to death of the subject.The event was assessed as possibly related to study device and unlikely related to study procedure.The event was not related to study treatment with standard of care therapy (sorafenib).The event was considered as probably related to disease under study (hcc progression and pre-existing conditions).A supplemental report will be submitted if additional relevant information is received.
 
Event or Problem Description
This follow up report is being sent to correct pma/510(k) number to h980006.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key6663506
Report Number3002124543-2017-00026
Device Sequence Number46575
Product Code NAW
UDI-Device Identifier05060116920475
UDI-Public05060116920475
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/04/2017
Device Lot Number1699297
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer07/12/2017
07/12/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date08/08/2017
10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL; FLUOXETINE; LANSOPRAZOLE; NAPROXEN; SORAFENIB; TRAMADOL
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient Weight138